Had my knee replacement.Doctor put me on dilaudidpills and tday put on fentanyl patch .Is this danger?My replacement was aug4th 2011. Im 34. Been on pain meds like oxycodone before surgery. After surgery i was in alot of excruciating pain that was not controlled. Fin they gave me dilaudid it helped a little. I have some major swelling in back of knee. Pain got worse so doc increased me to 6 mgs dil every 3 hrs and started fentanyl patch 25 mgs today to last 3 days. Does this seem safe? Im in a hosp so i feel a little safe if something goes wrong. Already the inc in my dilaudid is helping. Fent supposed to start working tomm. I just do not want to overdose!!!
So sorry your question was not answered! I'm sure by now you have the answer to your question. I know right after a surgery doctors tend to give you enough medications for maximum pain control, then back down from this dose in the days ahead. As each day goes by you will need less and less pain meds. You should make sure you can function - that you can get back and forth to the bathroom and be able to do your exercises and not be too sleepy, or in too much pain. Studies show that once patients experience acute pain, such as immediately after a surgery, they are much more likely to feel pain in the future. Neural pathways are formed in the brain each time we experience pain, and the idea is not to let these pathways get set in place. If you can go through a surgery and not experience MAJOR pain these neural pathways are not being formed, and that is good.
I hope everything went well with your surgery and your new knee is working well. I know you are not able to do everything yet, but trust in time you will be. Please take care -
No no no... first question..r u of an addictive natured person? Im hoping not. If you had knee replacement, unless u r extremely can't tolerate then. .I would hope I never had a combination of those two meds. Hydrocodone 7.5 or 10mgs every 6 hrs should do it! And if you have that serious pain. .Please have it checked out..second opinion. .. Something isn't right... i would bet. ..Not to be mean. Just that i go with my gut. .Plus. .U have too! Or you will become a very good person with a devils addiction. .Your Dr.is going to see to keep u coming back. .Addicted... second opinion. .Be blessed, Jarubah
While in the hospital my father who was already on dilaudid and fentanyl for years had his fentanyl increased by his doctor and overdosed in the hospital. He thought since he was in the hospital this increase would be safe and finally gave in to the doctor's suggestions... he died. Please be careful even if you are in the hospital or using drugs as prescribed.
See fentenyl scares the heck out of me I was OK on the 50 when I went up I started experiencing weird things. So I went back down! That is horrible to hear!
the fentanyl patches is to keep your pain and check the dilaudid is for breakthrough pain and no you're not going to overdose
Taken correctly they are safe. Likely the dose and frequency of the dilaudid will be decreased and prescribed just for breakthrough pain every 4 to 6 hours. Good luck. Retired RN.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 23 Nov 2017 • 3 answers
Updated 8 Feb 2014 • 2 answers
Updated 6 Mar 2015 • 2 answers
Updated 14 days ago • 3 answers
Updated 19 Nov 2017 • 1 answer